U.S. doctors online nowAsk doctors free
Canada
A 44-year-old male asked:

i was diagnosed for sarcoidosis/pulminary problem.i am on prednisone. i am feeling okay but i was told i have to take medication long time is it okay?

2 doctor answers2 doctors weighed in
Dr. Tim Conrad
Ophthalmology 34 years experience
Discuss: This issue with your doctor. Steroids, like prednisone, have lots of potential side effects. However in many cases, there are no other drugs to use.
Dr. Amin Ashrafzadeh
Ophthalmology 24 years experience
What can you do?: Prednisone is heaven sent, yet it causes so many issues as well. There has to be a balance struck between the positive and the negative of prednisone. Your doctors are best judge in helping you determining that.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 46-year-old member asked:

Is having hot flashes a normal side effect of prednisone?

2 doctor answers5 doctors weighed in
Dr. Aaron Milstone
Pulmonology 27 years experience
Yes: Hot flashes and mood changes can occur when taking prednisone. Night sweats can occur with prednisone/steroids as well.
A 40-year-old member asked:

How can you drop weight put on by prednisone?

2 doctor answers2 doctors weighed in
Dr. Aaron Milstone
Pulmonology 27 years experience
Low Carbs: Followong a low carb diet and increasing your caloric output with exercise has been shown to help prevent weight gain while on steroids/prednisone.
A 31-year-old member asked:

What are some benefits and dangers of prednisone in treating pmr - polymyalgia rheumatica?

2 doctor answers5 doctors weighed in
Dr. Michael Laccheo
Dr. Michael Laccheoanswered
Rheumatology 15 years experience
See answer: Benefits include resolution of pain. Risks include increase in cardiovascular disease, osteoporosis, fragile skin and blood vessels, weight gain, mood changes, psychosis etc. Typically the benefits greatly outweigh the risks.
CA
A 33-year-old member asked:

I'm on prednisone, which takes forever to get off but I want to get a tattoo, is there a risk?

2 doctor answers7 doctors weighed in
Dr. Jay Zimmerman
Dermatology 19 years experience
Yes: While there is always risk of infection, allergic reaction, and granuloma formation/scarring with tattoos, patients on Prednisone have poor wound healing and a suppressed immune system, making those risks greater.
A 35-year-old member asked:

Does sarcoidosis sometimes cause a cardiac arrest?

3 doctor answers4 doctors weighed in
Dr. Arnon Rubin
Internal Medicine 24 years experience
Yes: Sarcoid can affect the conduction (electrical system) of the heart and cause abnormal heart rhythms and event cardiac arrest.

Related questions

A 35-year-old member asked:
1 doctor answer2 doctors weighed in
A 36-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jan 25, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.